Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What causes hair loss when on levothyroxine?

User rating for this question
Answered by

Practicing since : 1998
Answered : 665 Questions
Dear Dr, I have been taking .25-.50 levothyroxine for 5 weeks, and now my hair is starting to shed. Is this because of being hypothyroid, the medication,or the illness/shock? Will it grow back? ( I have long thick hair!) Also, my digestion is slowed a great deal. What is the best time to take the medicine? Some people say morning, others say at night. What has been your experience with patients?
Posted Fri, 24 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 1 hour later
Brief Answer: hair loss can be due to hypothyroidism. Detailed Answer: Dear ma'm, Hair loss , constipation are both common in hypothyroidism. your recent thyroid status is not shown in your query so i cannot comment upon adequacy of the dose. hair loss due to hypothyroidism will come back once thyroid status is normal. best time to take the drug is early morning , empty stomach, and observe another 30 minutes of fast after the drug. Regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor